Jump to content

Getting Through The Beginning Symptoms


Recommended Posts

Hey guys.

 

I'm three days into 25mg of Zoloft dosage. I've taken it before, but it was a few years ago, and all I remember is that it worked to a decent extent, but overcoming the initial symptoms was tough and that makes it hard to stay committed and keep taking it.

 

Anyone have advice for countering and getting through the initial symptoms? Mine in particular are nausea, fatigue during the day, tougher ability to focus and just general laziness/blah. 

Edited by USAhockey41
Link to comment
Share on other sites

Hi, welcome to the forum!

 

I don't know how cold it is where you live, but fresh air can be good to clear your head. I find taking some brisk walks outside helps me become a little more alert. I don't have much other advice for the "blahs"... I had the same problem and the only thing that got me out of it was to make a lot more time for doing my favorite activities. Not a lot held my attention during those first few weeks, but I found I could focus when playing video games or going to the casino and playing slots. Those two activities are exciting to me and they helped elevate me out of the "blah" feeling. If there is some indulgence that you particularly enjoy, I would suggest making time for it and doing more of it. I know it is completely hedonistic, but that's kind of the only way up that I know of.

 

I hope this helps... and please don't become a gambling addict because of my advice! ;)

 

-Deb

Link to comment
Share on other sites

Unfortunately the best advice is to just get through them. Sometimes if you dont eat before certain meds you can feel nauseous. I try to focus on the bigger picture, these 2-4 weeks of side effects for a positive improvement. 

Hope it gets easier for you!

 

R

Link to comment
Share on other sites

Oh, that's interesting.  I've had migrains for the first two days of taking 25mgs as well.  I could only suggest to rest & eat light meals while you get through them.  I know nausea isn't fun.  When your stomach starts to feel a little better, move as much as you can even if it's just washing dishes or whatever.  Turned out Neuton's 3rd law of motion holds some merit :P

Link to comment
Share on other sites

Hi there, I was just prescribed Zoloft and im a little anxious. Its a little silly, but I get anxious about everything. i haven't picked it up yet, so im not sure the dose or anything. I have never taken meds for anything in my life. Its freaking me out. i don't think im going to be able to keep taking it every single day. ill forget and mess it all up so easily. It also sounds like it takes a little adjusting to get used to it. Im so scared that its gonna make me feel ickier than i already am at first and ill give up on it. i want to get better and i know this is the answer. How can i assure im going to do this right?? Is there a wrong way to do it? now im just sounding silly. but im so freaked out.

Link to comment
Share on other sites

It's okay to be nervous about taking a new pill... or doing anything new, for that matter! You don't sound silly at all. It's extremely common to be concerned about it at first. You can't really mess it up as long as you take the pill around the same time every day. Many people recommend taking it in the morning since sometimes it can cause insomnia at first. If you're scared you will forget to take it, here's a tip... I keep my meds right next to my bed along with a glass of water. When I wake up and turn the alarm off in the morning, I see the medication and take it right away (before I do anything so I don't forget!).

 

There is really no way to predict how it will go for you as everyone is different. It very well may make you feel ickier than before (temporarily), but some people don't have bad reactions so it's not a given that you will have trouble. Plus, the reward of it making you feel better later is totally worth the temporary suffering. If I may ask, what are you taking it for?

 

You should at least get the prescription filled so if you do work up the courage to take it, you will have it there. :)

 

Keep us posted!

 

-Deb

Edited by deboriole
Link to comment
Share on other sites

Thanks for the advice! Im glad my feelings are normal. i just took my first dose this morning. my boyfriend suggested i take it in the morning as well. I was prescribed Zoloft for PTSD, Social anxiety, panic attacks and depression. Its been a struggle and im hoping this is what will get me back to normal. i know it takes time and im going to try my best to be patient!! i am planning on keeping track of how this drug effects me in hopes i can help future new Zoloft users.

Link to comment
Share on other sites

  • 4 weeks later...

Thank goodness I ran into you guys!!! I just started Zoloft (generic) 2 days ago. I'm still on 12.5 mg. My doc and I have recognized that I'm very sensitive to these types of meds. I've generally never gotten over the loading dose and they've still been very effective. Anywho. I've been really nauseated, head ache and anxiety with heart palpitations. The good news is that the panic I was feeing all day is now self terminating. I still feel jittery and notice my heart rate is pounding and increased but if I sit down and try to relax it usually goes away. That is a huge improvement. I think if I had started on a higher does like many of you have I might be having similar problems. All in all, I think it's worth it for all of us to ride this out unless the side effects are exponetially worse than what we are taking it for. Anxiety begot anxiety. I was super anxious about taking it but unwilling to live the way I've been. Whether it's this med or another I think we can all get there if we just keep truckin'

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...